A Caltech Library Service

'Good propagation' and duality invariance constraints on scalar, gauge vector and gravity actions

Deser, S. and McCarthy, J. and Sarıõglu, Ö. (1999) 'Good propagation' and duality invariance constraints on scalar, gauge vector and gravity actions. Classical and Quantum Gravity, 16 (3). pp. 841-847. ISSN 0264-9381. doi:10.1088/0264-9381/16/3/015.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We present some consequences of non-anomalous propagation requirements on various massless fields. Among the models of nonlinear electrodynamics we show that only the Maxwell and Born-Infeld models also obey duality invariance. Separately we show that, for actions depending only on the invariant, the permitted models have L ~ √(1 + F^2). We also characterize acceptable vector-scalar systems. Finally, we find that wide classes of gravity models share with the Einstein model the null nature of their characteristic surfaces.

Item Type:Article
Related URLs:
URLURL TypeDescription
Deser, S.0000-0001-9285-9434
Additional Information:© 1999 IOP Publishing. Received 28 September 1998. This work was supported in part by NSF, under grant no PHY-9315811.
Funding AgencyGrant Number
Issue or Number:3
Classification Code:PACS numbers: 1115, 0430, 4225B
Record Number:CaltechAUTHORS:20180511-162159595
Persistent URL:
Official Citation:S Deser et al 1999 Class. Quantum Grav. 16 841
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:86382
Deposited By: George Porter
Deposited On:14 May 2018 17:07
Last Modified:12 Jul 2022 19:52

Repository Staff Only: item control page